A Lie-theoretic Description of the Solution Space of the tt*-Toda Equations

Martin Guest, Nan Kuo Ho

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    We give a Lie-theoretic explanation for the convex polytope which parametrizes the globally smooth solutions of the topological-antitopological fusion equations of Toda type (tt -Toda equations) which were introduced by Cecotti and Vafa. It is known from Guest and Lin (J. Reine Angew. Math. 689, 1–32 2014) Guest et al. (It. Math. Res. Notices 2015, 11745–11784 2015) and Mochizuki (2013, 2014) that these solutions can be parametrized by monodromy data of a certain flat SLn+ 1ℝ-connection. Using Boalch’s Lie-theoretic description of Stokes data, and Steinberg’s description of regular conjugacy classes of a linear algebraic group, we express this monodromy data as a convex subset of a Weyl alcove of SUn+ 1.

    Original languageEnglish
    Article number24
    JournalMathematical Physics Analysis and Geometry
    Volume20
    Issue number4
    DOIs
    Publication statusPublished - 2017 Dec 1

    Fingerprint

    Monodromy
    Linear Algebraic Groups
    Convex Polytope
    Smooth Solution
    Conjugacy class
    Stokes
    Fusion
    Express
    Subset

    Keywords

    • Monodromy
    • tt*-Toda equations

    ASJC Scopus subject areas

    • Mathematical Physics
    • Geometry and Topology

    Cite this

    A Lie-theoretic Description of the Solution Space of the tt*-Toda Equations. / Guest, Martin; Ho, Nan Kuo.

    In: Mathematical Physics Analysis and Geometry, Vol. 20, No. 4, 24, 01.12.2017.

    Research output: Contribution to journalArticle

    @article{633aaa51e9664812b80a6f2ca20c62d9,
    title = "A Lie-theoretic Description of the Solution Space of the tt*-Toda Equations",
    abstract = "We give a Lie-theoretic explanation for the convex polytope which parametrizes the globally smooth solutions of the topological-antitopological fusion equations of Toda type (tt ∗-Toda equations) which were introduced by Cecotti and Vafa. It is known from Guest and Lin (J. Reine Angew. Math. 689, 1–32 2014) Guest et al. (It. Math. Res. Notices 2015, 11745–11784 2015) and Mochizuki (2013, 2014) that these solutions can be parametrized by monodromy data of a certain flat SLn+ 1ℝ-connection. Using Boalch’s Lie-theoretic description of Stokes data, and Steinberg’s description of regular conjugacy classes of a linear algebraic group, we express this monodromy data as a convex subset of a Weyl alcove of SUn+ 1.",
    keywords = "Monodromy, tt*-Toda equations",
    author = "Martin Guest and Ho, {Nan Kuo}",
    year = "2017",
    month = "12",
    day = "1",
    doi = "10.1007/s11040-017-9255-z",
    language = "English",
    volume = "20",
    journal = "Mathematical Physics Analysis and Geometry",
    issn = "1385-0172",
    publisher = "Springer Netherlands",
    number = "4",

    }

    TY - JOUR

    T1 - A Lie-theoretic Description of the Solution Space of the tt*-Toda Equations

    AU - Guest, Martin

    AU - Ho, Nan Kuo

    PY - 2017/12/1

    Y1 - 2017/12/1

    N2 - We give a Lie-theoretic explanation for the convex polytope which parametrizes the globally smooth solutions of the topological-antitopological fusion equations of Toda type (tt ∗-Toda equations) which were introduced by Cecotti and Vafa. It is known from Guest and Lin (J. Reine Angew. Math. 689, 1–32 2014) Guest et al. (It. Math. Res. Notices 2015, 11745–11784 2015) and Mochizuki (2013, 2014) that these solutions can be parametrized by monodromy data of a certain flat SLn+ 1ℝ-connection. Using Boalch’s Lie-theoretic description of Stokes data, and Steinberg’s description of regular conjugacy classes of a linear algebraic group, we express this monodromy data as a convex subset of a Weyl alcove of SUn+ 1.

    AB - We give a Lie-theoretic explanation for the convex polytope which parametrizes the globally smooth solutions of the topological-antitopological fusion equations of Toda type (tt ∗-Toda equations) which were introduced by Cecotti and Vafa. It is known from Guest and Lin (J. Reine Angew. Math. 689, 1–32 2014) Guest et al. (It. Math. Res. Notices 2015, 11745–11784 2015) and Mochizuki (2013, 2014) that these solutions can be parametrized by monodromy data of a certain flat SLn+ 1ℝ-connection. Using Boalch’s Lie-theoretic description of Stokes data, and Steinberg’s description of regular conjugacy classes of a linear algebraic group, we express this monodromy data as a convex subset of a Weyl alcove of SUn+ 1.

    KW - Monodromy

    KW - tt-Toda equations

    UR - http://www.scopus.com/inward/record.url?scp=85032909948&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=85032909948&partnerID=8YFLogxK

    U2 - 10.1007/s11040-017-9255-z

    DO - 10.1007/s11040-017-9255-z

    M3 - Article

    VL - 20

    JO - Mathematical Physics Analysis and Geometry

    JF - Mathematical Physics Analysis and Geometry

    SN - 1385-0172

    IS - 4

    M1 - 24

    ER -